MAUDE Adverse Event Report: BIOMET MICROFIXATION 50 MM RT STANDARD MANDIBLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION 50 MM RT STANDARD MANDIBLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Catalog Number 24-6550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent an initial right tmj procedure.The patient experienced right facial pain and underwent a revision procedure approximately (4) years post-implantation due to implant fracture.All fragments of the mandible implant were removed and the fossa component was retained.Attempts to obtain additional information have been made.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.D10 - associated product item #: 24-6562 item name: tmj sm rt fossa comp item lot: 976690a.
 
Event or Problem Description
It was reported the patient underwent an initial right tmj procedure.The patient experienced right facial pain and underwent a revision procedure approximately four (4) years post-implantation due to implant fracture.All fragments of the mandible implant were removed and the fossa component was retained.Further information was received through patient's medical records which indicated that during the revision procedure, the surgeon excised approximately a 1-centimeter joint granulation tissue mass on the right side.The initial fossa component was retained and the fractured mandibular implant was exchanged without complication.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5; d4; g3; h1; h3; h4; h5; h6.The reported event was confirmed by review of x-rays and returned product.Review of the provided radiograph confirmed there was approximately 1cm of granulation tissue at the right temporomandibular joint prosthesis that fractured.The right temporomandibular fossa was healing normal.There was a fracture of the right temporomandibular joint prosthesis.The distal segment of the right temporomandibular joint prosthesis was removed, including multiple screws at the distal segment of the prosthesis were totally removed without any complication and identified that there was granulation tissue at the proximal segment of the right temporomandibular joint prosthesis, around the fractures of the mandibular joints there.A new 50mm tmj prosthesis was placed with five screws.Review of the provided radiograph confirmed right temporomandibular joint replacement with fracture through the mandibular plate portion of the implant.Panorex image shows a right temporomandibular joint replacement implant spanning a mandibular ramus osteotomy with resection of the upper ramus and condyle.The mandibular plate fracture is through the second and third from most superior holes; the third from most superior hole contains a screw but the second does not.A visual inspection was conducted on the returned mandible implant.The implant shows signs of use including marking and scratching on the surface.Further review shows that the implant has fractured.The returned mandibular component with three fractures was evaluated utilizing optical microscope and scanning electron microscopy.Sem imaging of fracture surfaces showed excessive smearing and biological debris.Imaging of non-smeared regions at higher magnification revealed fatigue mode of fracture with step-like artifacts and striations.Eds semi-quantitative elemental analysis conducted on the implant fracture surface showed the composition to be consistent with co-cr-mo alloy.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
50 MM RT STANDARD MANDIBLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22992029
Report Number0001032347-2025-00371
Device Sequence Number15725908
Product Code LZD
UDI-Device Identifier00841036060343
UDI-Public(01)00841036060343(17)230720(10)829310
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2023
Device Catalogue Number24-6550
Device Lot Number829310D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer11/05/2025
01/07/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date12/02/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight84 KG